Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 358, NWS Jackson, MS

May 27, 2000Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 8:29 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 27, 2000, 8:29 PM CDT (01:29 UTC)
Expired
May 27, 2000, 9:15 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Attala County, MS, Holmes County, MS

What was reported inside it

TimeReportWhereRemark
May 27, 8:30 PM CDTThunderstorm WindDurant, MSSeveral large limbs were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2184 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS54 KJAN 280130
SVRJAN
MSC007-051-280215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI
  EASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 915 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF GOODMAN...OR ABOUT 8 MILES
  SOUTHWEST OF DURANT...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR DURANT AT 835 PM CDT

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3300 9014 3287 8999 3311 8966 3327 8985

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM CDT, 14 minutes earlier.

Area forecast discussion, May 27, 8:15 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT SAT MAY 27 2000

UPDATED ZONES TO TAKE OUT ALL MENTION OF AFTER MIDNIGHT AND
BECOMING. ALSO ADDED SEVERE WORDING TO THE SOUTHWESTERN ZONES.
I
.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

32

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:00 PM CDTTornado WarningJANCarroll, Leflore45 min
May 27, 7:06 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery24 min
May 27, 7:06 PM CDTSevere Thunderstorm WarningJANWebster24 min
May 27, 7:31 PM CDTFlash Flood WarningJANWashington59 min
May 27, 7:47 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Yazoo43 min
May 27, 7:47 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha43 min
May 27, 8:01 PM CDTTornado WarningJANHolmes29 min
May 27, 8:04 PM CDTTornado WarningJANOktibbeha26 min
May 27, 8:11 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee49 min
May 27, 8:11 PM CDTSevere Thunderstorm WarningJANWinston49 min
May 27, 10:11 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.